MAUDE Adverse Event Report: MITG - RF SURGICAL SYSTEMS SITUATE; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

MITG - RF SURGICAL SYSTEMS SITUATE; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number L1818-04P01CN-1
Medical Device Problem Codes Contamination (1120); Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the two sponges were shredding and falling apart.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection showed the package was opened.The sponge samples had brownish stains and lining fibers.The reported condition was confirmed.The investigation found stains on the sponge in an opened package.There were a few fibers coming from the sponge.Post market vigilance could not determine why and how the package contained stained sponges.During the manufacturing and packaging process the product is visually inspected 100%.This product was sold non-sterile to a kit packer.The packaging issue may have happened at the kit packer.Since the package was opened, the origin of staining cannot be determined.The investigation could not determine the root cause of the customer's report.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SITUATE
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
MITG - RF SURGICAL SYSTEMS
2101 faraday
carlsbad CA 92008
MDR Report Key8984406
Report Number3005883396-2019-00061
Device Sequence Number3132534
Product Code GDY
UDI-Device Identifier10884521706897
UDI-Public10884521706897
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL1818-04P01CN-1
Device Catalogue NumberL1818-04P01CN-1
Device Lot Number190405KF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1